Wisconsin, 2008Flash Flooding and Flood in Wisconsin, July 10 to 12, 2008
July 10 to 12, 2008 · NWS ARX · 5 events in 4 counties and zones
A front remained nearly stationary, extending from southern Wisconsin into central Minnesota during the evening and overnight hours of July 10 and 11. Thunderstorms developed along the front and produced very heavy rain, which closed roads across parts of Grant, Juneau, Jackson and Monroe counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $114,000
- Crop damage
- $4,000
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A front remained nearly stationary, extending from southern Wisconsin into central Minnesota during the evening and overnight hours of July 10 and 11. Thunderstorms developed along the front and produced very heavy rain, which closed roads across parts of Grant, Juneau, Jackson and Monroe counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 10, 1:17 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 10, 1:17 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUL 10 2008
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS
TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY.
18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH
TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE
SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE
AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE...
SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS
FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS
AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN
IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE
FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST
ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/
DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS.
NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME
USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER
CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY
MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT
10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND
LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE...
FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN
THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE
ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS
REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS.
A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE
CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER
WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV
IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES
ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS
BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND
GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND
TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON
THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO
GOOD THIS CYCLE.
IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST
NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST
AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW
BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY
IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE
AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA
CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING
INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA.
THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER
TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/
LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY
WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI
WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT.
ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC-
850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF
1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM
SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI
AFTERNOON FOR NOW.
AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF
TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/
LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY
FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES
INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE
LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI
AFTERNOON.
BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS
SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL
DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING
THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO
TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS
WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING
INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON
FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER...
THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE
BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE...
WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT
USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE
WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN
THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE...
QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL
-SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR
SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING
SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850-
700MB COLD POOL.
GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/
FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE
HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z
GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS
SUN/SUN NIGHT.
.LONG TERM...MONDAY THROUGH THURSDAY
10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU
THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE
THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH
ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST
AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE
AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN
INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS
WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING
DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING
DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT
SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/
INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE
FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND
PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED.
TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO
NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE
PERIOD.
&&
.AVIATION...TONIGHT AND FRIDAY
THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD...
AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF
THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY
WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP
LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S
STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST
MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST...
DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES...
NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES
WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE
MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD
FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT
WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO
SEVERE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
AVIATION..........BROOKS
SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 10, 4:54 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT THU JUL 10 2008
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
554 PM CDT THU JUL 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT. A FEW OF THESE STORMS
COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAIN BEING THE MAIN THREATS. THERE DOES NOT APPEAR TO BE AN ORGANIZED
HIGHER THREAT FOR SEVERE STORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO
INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE
INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR
SEVERE STORMS. THIS IS ESPECIALLY TRUE WEST OF THE MISSISSIPPI RIVER.
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WOULD BE THE
PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE FRIDAY EVENING AND
PERHAPS THE EARLY MORNING HOURS OF SATURDAY...ALTHOUGH THE ISOLATED
TORNADO POTENTIAL FAVORS FRIDAY EVENING.
EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.
THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT WITH ISOLATED
THUNDERSTORM ACTIVITY. SPOTTER GROUPS SHOULD MONITOR FOR UPDATES
FRIDAY NIGHT...ACTIVATION MAY BE NEEDED...ESPECIALLY WEST OF
THE MISSISSIPPI RIVER.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
THOMPSON/BROOKS/BAUMGARDT
In the hours before
Local storm report, Jul 10, 4:06 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG ARKDALE 44.03N 89.88W
07/10/2008 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0504 PM TSTM WND DMG 5 SE ADAMS 43.90N 89.75W
07/10/2008 ADAMS WI AMATEUR RADIO
&&
SHEALocal storm report, Jul 10, 4:16 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 ENE WESTBY 43.67N 90.80W
07/10/2008 E58.00 MPH VERNON WI PUBLIC
SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA
COUNTY TO WESTBY IN VERNON COUNTY.
&&
DANBLocal storm report, Jul 10, 4:17 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 3 W OAK CENTER 44.35N 92.46W
07/10/2008 WABASHA MN LAW ENFORCEMENT
TREES BLOWN DOWN IN BELLCHESTER.
0203 PM HAIL LAKE CITY 44.45N 92.28W
07/10/2008 E0.75 INCH WABASHA MN TRAINED SPOTTER
0206 PM HAIL LAKE CITY 44.45N 92.28W
07/10/2008 E1.00 INCH WABASHA MN TRAINED SPOTTER
ALONG WITH ESTIMATED WIND GUSTS OF 30 MPH.
0208 PM HAIL ZUMBRO FALLS 44.29N 92.43W
07/10/2008 E0.75 INCH WABASHA MN LAW ENFORCEMENT
0210 PM HAIL LAKE CITY 44.45N 92.28W
07/10/2008 M2.00 INCH WABASHA MN CO-OP OBSERVER
2.25 HAIL FROM COOP OBSERVER IN LAKE CITY
0219 PM HAIL 3 SE LAKE CITY 44.42N 92.24W
07/10/2008 E0.75 INCH WABASHA MN PUBLIC
STRONG WINDS ALSO REPORTED.
0225 PM HAIL 2 E ORONOCO 44.16N 92.50W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0226 PM TSTM WND GST KELLOGG 44.31N 92.00W
07/10/2008 E60.00 MPH WABASHA MN LAW ENFORCEMENT
ALONG WITH HAIL UP TO DIME SIZE.
0234 PM TSTM WND GST 1 E POTSDAM 44.16N 92.33W
07/10/2008 E59.00 MPH OLMSTED MN EMERGENCY MNGR
0241 PM TSTM WND GST MONDOVI 44.57N 91.67W
07/10/2008 E60.00 MPH BUFFALO WI LAW ENFORCEMENT
0245 PM HAIL BYRON 44.03N 92.65W
07/10/2008 E1.00 INCH OLMSTED MN FIRE DEPT/RESCUE
30 TO 35 MPH WIND GUSTS WITH QUARTER SIZED HAIL.
0246 PM TSTM WND GST GOODVIEW 44.07N 91.71W
07/10/2008 E60.00 MPH WINONA MN AMATEUR RADIO
0247 PM HAIL 4 ENE ROCHESTER 44.04N 92.40W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0248 PM TSTM WND DMG WINONA 44.05N 91.66W
07/10/2008 WINONA MN AMATEUR RADIO
TREES DOWN IN THE CITY
0248 PM HAIL 2 NW EYOTA 44.01N 92.26W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0249 PM TSTM WND GST 1 E WINONA 44.05N 91.64W
07/10/2008 E60.00 MPH WINONA MN AMATEUR RADIO
EAST END OF TOWN.
0250 PM HAIL WINONA 44.05N 91.66W
07/10/2008 E0.88 INCH WINONA MN EMERGENCY MNGR
IN ADDITION TO 53 MPH WIND GUSTS AT EMERGENCY OPERATIONS
CENTER IN TOWN.
0251 PM TSTM WND GST BYRON 44.03N 92.65W
07/10/2008 M52.00 MPH OLMSTED MN FIRE DEPT/RESCUE
0253 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
07/10/2008 E0.75 INCH BUFFALO WI TRAINED SPOTTER
0257 PM TSTM WND GST BUFFALO 44.22N 91.87W
07/10/2008 E70.00 MPH WABASHA WI TRAINED SPOTTER
TWO DISTINCT WAVES. SECOND WAVE 70 TO 75 MPH. TREE DAMAGE
OCCURING.
0304 PM TSTM WND GST 2 NW TREMPEALEAU 44.03N 91.46W
07/10/2008 E60.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
ESTIMATED AT PEROT STATE PARK WITH LOTS OF LARGER LIMBS
DOWN.
0307 PM TSTM WND GST 1 W ARCADIA 44.25N 91.51W
07/10/2008 E70.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
0309 PM HAIL 3 SE ROCHESTER 43.98N 92.43W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0312 PM TSTM WND GST INDEPENDENCE 44.36N 91.42W
07/10/2008 E60.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
0318 PM TSTM WND DMG LA CRESCENT 43.83N 91.30W
07/10/2008 HOUSTON MN AMATEUR RADIO
LARGE TREES DOWN.
0318 PM TSTM WND GST LA CROSSE 43.83N 91.23W
07/10/2008 M58.00 MPH LA CROSSE WI ASOS
0319 PM HAIL HOLMEN 43.96N 91.26W
07/10/2008 E0.88 INCH LA CROSSE WI AMATEUR RADIO
0320 PM HAIL STEWARTVILLE 43.86N 92.49W
07/10/2008 E1.00 INCH OLMSTED MN PUBLIC
0320 PM TSTM WND GST 2 N GALESVILLE 44.11N 91.36W
07/10/2008 E62.00 MPH TREMPEALEAU WI AMATEUR RADIO
0320 PM HAIL ONALASKA 43.89N 91.22W
07/10/2008 E0.75 INCH LA CROSSE WI PUBLIC
ONALASKA HIGH SCHOOL
0323 PM TSTM WND GST 4 E LA CROSSE 43.83N 91.15W
07/10/2008 E45.00 MPH LA CROSSE WI NWS EMPLOYEE
AT NWS LA CROSSE.
0327 PM TSTM WND DMG 4 NNE STODDARD 43.71N 91.19W
07/10/2008 VERNON WI NWS EMPLOYEE
NUMEROUS LARGE BRANCHES DOWN.
0336 PM TSTM WND GST 1 S ROCKLAND 43.89N 90.92W
07/10/2008 E55.00 MPH LA CROSSE WI PUBLIC
0344 PM TSTM WND GST 2 S SPARTA 43.91N 90.81W
07/10/2008 E55.00 MPH MONROE WI TRAINED SPOTTER
REPORTED AT EXIT 25 ALONG INTERSTATE 90.
0345 PM TSTM WND DMG 3 ENE WESTBY 43.67N 90.80W
07/10/2008 VERNON WI CO-OP OBSERVER
E58 MPH WIND GUST-SIDING BLOWN OFF HOME
0346 PM TSTM WND DMG 2 N CATARACT 44.11N 90.83W
07/10/2008 MONROE WI TRAINED SPOTTER
TREES DOWN.
0348 PM HAIL NEWRY 43.71N 90.82W
07/10/2008 E0.25 INCH VERNON WI AMATEUR RADIO
WIND GUSTS TO 50 MPH AS WELL.
0350 PM TSTM WND GST 3 ENE WESTBY 43.67N 90.80W
07/10/2008 E58.00 MPH VERNON WI PUBLIC
SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA
COUNTY TO WESTBY IN VERNON COUNTY.
0354 PM TSTM WND GST 1 N SPARTA 43.96N 90.81W
07/10/2008 E50.00 MPH MONROE WI TRAINED SPOTTER
ALSO PEA SIZED HAIL.
0357 PM TSTM WND DMG VIROQUA 43.56N 90.89W
07/10/2008 VERNON WI LAW ENFORCEMENT
POWER LINES KNOCKED DOWN.
0358 PM TSTM WND GST 8 W TOMAH 43.99N 90.66W
07/10/2008 E60.00 MPH MONROE WI TRAINED SPOTTER
AT CAMP GROUND NEAR FORT MCCOY.
0408 PM TSTM WND GST TUNNEL CITY 44.00N 90.57W
07/10/2008 E65.00 MPH MONROE WI TRAINED SPOTTER
0409 PM TSTM WND GST WARRENS 44.13N 90.50W
07/10/2008 E70.00 MPH MONROE WI TRAINED SPOTTER
0420 PM TSTM WND GST 2 N TOMAH 44.02N 90.50W
07/10/2008 E60.00 MPH MONROE WI TRAINED SPOTTER
0427 PM TSTM WND DMG 4 W ITHACA 43.35N 90.36W
07/10/2008 RICHLAND WI EMERGENCY MNGR
LARGE TREES DOWN ON HUSTLERS RIDGE
0432 PM TSTM WND DMG NEW LISBON 43.88N 90.16W
07/10/2008 JUNEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0446 PM TSTM WND DMG ARKDALE 44.03N 89.88W
07/10/2008 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0504 PM TSTM WND DMG 5 SE ADAMS 43.90N 89.75W
07/10/2008 ADAMS WI AMATEUR RADIO
&&
DANBLocal storm report, Jul 10, 5:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 N POTOSI 42.73N 90.71W
07/10/2008 GRANT WI EMERGENCY MNGR
TREE DOWN
&&
BINAULocal storm report, Jul 10, 5:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL EDGEWOOD 42.64N 91.40W
07/10/2008 E1.00 INCH CLAYTON IA LAW ENFORCEMENT
&&
BINAULocal storm report, Jul 10, 6:19 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
719 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN ROCKVILLE 42.73N 90.68W
07/10/2008 M3.05 INCH GRANT WI MESONET
FELL IN ONE HOUR
&&
BINAUFlash Flood, Grant
- When
- July 10, 7:00 PM CST to 8:45 PM CST
- Where
- Grant County, 1.02 mi ENE of Potosi to 1.3 mi NNW of Potosi
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 42.688, -90.703
Emergency Management reported Highway 61 closed between Potosi and Lone Elm Tree road due to shoulder washouts. Several roads were closed and basements flooded along County Roads O and B. Some homes were even evacuated in Potosi.
Flash Flood, Monroe
- When
- July 10, 10:42 PM CST to July 11, 7:42 AM CST
- Where
- Monroe County, 3.53 mi SSE of Tomah Bloyer Fld Arp to 0.93 mi WSW of Tunnel City
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 43.934, -90.450
Street flooding was reported in Tomah initially, but flash flooding developed around the city has thunderstorms continued to form for several hours.
Flood, Monroe
- When
- July 11, 1:00 AM CST to 7:00 AM CST
- Where
- Monroe County, 2.02 mi NE of Tunnel City to 2.79 mi ENE of Tunnel City
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 44.018, -90.538
Water rose over the bridge at Mud Creek and may have been over the bridge during the night.
Flash Flood, Jackson
- When
- July 12, 12:00 AM CST to 2:00 AM CST
- Where
- Jackson County, 2.39 mi S of Millston to 4.32 mi SW of Sheppard
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 44.166, -90.652
Flooding caused problems along Highway 12 between Tomah and Black River Falls with some secondary roads damaged.
Flash Flood, Juneau
- When
- July 12, 2:00 AM CST to 4:00 AM CST
- Where
- Juneau County, 0.38 mi S of (Vok)volk Aaf Camp D to 1.29 mi E of (Vok)volk Aaf Camp D
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.914, -90.270
Water flooded sections of County Road H causing a closure.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Minnesota, July 10, 20081 injured · $200,000 · EF0 · 94 events
- Flash Flooding and Damaging Wind in California, July 10 to 13, 20081 injured · $10 million · 54 kt wind · 7 events
- Tornadoes and Flash Flood in Wisconsin, July 10, 2008$600,000 · EF1 · 21 events
- Wildfire and High Wind in Washington, July 10 to 19, 2008$2.6 million · 64 kt wind · 8 events
- Flash Flooding and Dust Storm in Arizona, July 10 to 11, 2008$1.3 million · 77 kt wind · 6 events
- Flood and Hail in Illinois, July 10, 2008$301,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Iowa, July 10, 2008$150,000 · EF0 · 35 events
- Tornado and Hail in North Dakota, July 10, 2008$445,000 · EF0 · 9 events
- High Wind in Idaho, July 10, 2008$590,000 · 52 kt wind · 1 event
- Lightning Strikes in South Carolina, July 10, 2008$530,000 · 3 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$315,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$244,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121412, 126866, 121448, 126873, 126874.